It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-29-2005, 06:11 PM   #1
Newbie
(male)
 
Join Date: Jan 2005
Posts: 1
goodday HB User
Question Chest pains after starting beta-blockers

Can beta-blockers create side effects such as chest pains and shortness of breath?

My mother started having these symptoms only after she started taking inderal (propranolol).

Are these side effects??

Thx for your help.

 
Old 01-29-2005, 08:37 PM   #2
Veteran
(female)
 
Join Date: May 2004
Posts: 460
NineLives HB User
Re: Chest pains after starting beta-blockers

It could be side effects. I couldn't take verapamil but I can take Toprol. The verapamil caused me to be short of breath and have chest pain. Certain calcium channel blockers which are also meant to help relieve chest pain caused me chest pain. She may need to just try another medicine. I would do a search of the particular drug she's on and see if those are side effects that are mentioned in the literature that comes with the drug.

I wanted to add that I have an Aunt who ended up going to Mayo clinic because they could find no cause for her chest pain. The doctor at Mayo attributed it to toprol (a beta blocker). She was switched to something else and is doing fine now.

Last edited by NineLives; 01-29-2005 at 08:39 PM.

 
Sponsors Lightbulb
   
Old 01-30-2005, 02:12 PM   #3
Senior Member
 
Join Date: Sep 2004
Posts: 148
dianne12315 HB User
Re: Chest pains after starting beta-blockers

It could very well be the Inderal. I took it for a few weeks but had to stop it because of the shortness of breath. It is one of the side effects of Inderal. You need to call her doctor and let him know.

I'm now taking Metoprolol (Lopressor) 75mg and it's starting to do the same thing to me even though it's a small dose.

Dianne

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chronic Chest Pain with Sleep Disturbance, Anxiety-like. Exiyn Heart Disorders 10 04-29-2011 09:15 AM
pacemaker, coreg and some chest pains maurakl Heart Disorders 6 08-30-2008 09:56 PM
Chest pains as first symptom of MS ? jellore Multiple Sclerosis 8 04-26-2008 02:56 AM
Constant Chest Tightness...What Is This?? FreeToFeelGood Lung & Respiratory Disorders / COPD 30 08-16-2007 06:33 PM
Sucking feeling / tightness in chest area subarusvx Heart Disorders 1 08-10-2007 07:33 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:31 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!